My son was diagnosed with itp in september, when he was first diagnosed his platelets were at 2 and he was admitted to the hospital to begin ivig treatments. He had 2 while in the hospital with no response, and his platelets were at 3 when we were discharged. We began seeing a hematologist at a children's hospital who then decided to give prednisone a try. His platelets had jumped up to a whopping 17 when he was on 90mgs of prednisone a day but then dropped back to 3 and have steadily stayed below 5 since. He receives ivig treatments weekly because they help with his bruising and bleeding even though his platelets are not increased. A few weeks ago he was given rituximab. Im curious whether anyone else has noticed behavioural changes in themselves or their children with this medication? My son seemed extremely agitated and overemotional as soon as we left the hospital (this is totally out of character) after his treatment and remained that way until today...(his last treatment was 8 days ago now) He wasn't even affected by the prednisone so its very unusual to see him this way. Im nervous to allow them to do the 3rd and 4th treatment because it has been so unmanageable. They did blood work and it showed all his b-cells are gone now so they don't think there will be a need for anymore treatments....but in the event that they do, I was curious what other peoples reactions were to this and if anyone else experienced the same effect?
Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006.
Last Count - 344k - 6-9-18
Thank you received: 2355
No, I can't say that anyone has had that experience with Rituxan. I don't know of any reason why it would cause agitation due to the composition of the drug. Sometimes they give Solumedrol (steroid) as a pre-med though, so maybe that was the cause.
The following user(s) said Thank You: Jacksonsmom23
Thanks for your response...I inquired about whether the steroids would be the cause and the doctor said not enough was given for the effects to last so long afterward. However, his latest bloodwork shows his hemoglobin is low so I suspect the fatigue from that is causing him to act out and feel crumby. Did rituximab work for you? How long did It take to work? We are on week 5 now and his platelets are hovering around 6 (which is higher than his usual 3 but still)
The Platelet Disorder Support Association does not provide medical advice or endorse any medication, vitamins or herbs. The information contained herein is not intended nor implied to be a substitute for professional medical advice and is provided for educational purposes only. Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment, discontinuing an existing treatment and to discuss any questions you may have regarding your unique medical condition.
Platelet Disorder Support Association 8751 Brecksville Road, Suite 150, Cleveland, Ohio 44141 Phone: 1-87-PLATELET | 877-528-3538 (toll free) | or 440-746-9003 E-mail: email@example.com